Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A transformation for an $ n$-balanced $ \sb 3\Phi\sb 2$


Author: H. M. Srivastava
Journal: Proc. Amer. Math. Soc. 101 (1987), 108-112
MSC: Primary 33A30; Secondary 05A30
DOI: https://doi.org/10.1090/S0002-9939-1987-0897079-3
MathSciNet review: 897079
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An interesting generalization of the familiar $ q$-extension of the Pfaff-Saalschütz theorem is proved and is applied, for example, to derive a reduction formula for a certain double $ q$-series. The main theorem (asserting the symmetry in $ n$ and $ N$ of a function $ f(n,N)$ defined in terms of an $ n$-balanced basic (or $ q{\text{ - }}$-) hypergeometric $ _3{\Phi _2}$ series by equation (8)) is essentially a $ q$-extension of Sheppard's transformation.


References [Enhancements On Off] (What's this?)

  • [1] R. Askey and J. Wilson, Some basic hypergeometric orthogonal polynomials that generalize Jacobi polynomials, Mem. Amer. Math. Soc., Vol. 54, No. 319 (1985). MR 783216 (87a:05023)
  • [2] I. P. Goulden, A bijective proof of the $ q$-Saalschütz theorem, Discrete Math. 57 (1985), 39-44. MR 816046 (87c:05012)
  • [3] F. H. Jackson, Summation of $ q$-hypergeometric series, Messenger Math. 50 (1921), 101-112.
  • [4] D. B. Sears, On the transformation theory of basic hypergeometric functions, Proc. London Math. Soc. (2) 53 (1951), 158-180. MR 0041981 (13:33d)
  • [5] W. F. Sheppard, Summation of the coefficients of some terminating hypergeometric series, Proc. London Math. Soc. (2) 10 (1912), 469-478.
  • [6] L. J. Slater, Generalized hypergeometric functions, Cambridge Univ. Press, Cambridge, London and New York, 1966. MR 0201688 (34:1570)
  • [7] H. M. Srivastava and V. K. Jain, $ q$-Series identities and reducibility of basic double hypergeometric functions, Canad. J. Math. 38 (1986), 215-231. MR 835042 (87f:33008)
  • [8] H. M. Srivastava and P. W. Karlsson, Multiple Gaussian hypergeometric series, Halsted Press (Ellis Horwood Limited, Chichester); Wiley, New York, Chichester, Brisbane, and Toronto, 1985. MR 834385 (87f:33015)
  • [9] L. Takács, On an identity of Shih-Chieh Chu, Acta Sci. Math. (Szeged) 34 (1973), 383-391. MR 0317952 (47:6501)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A30, 05A30

Retrieve articles in all journals with MSC: 33A30, 05A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0897079-3
Keywords: Pfaff-Saalschütz theorem, basic (or $ q - $-) hypergeometric series, $ n$-balanced series, Sheppard's transformation, Gaussian (or $ q$-binomial) coefficient, Jackson's sum, $ q$-series identity, Sears's transformation, combinatorial analysis
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society